Alert archive / Kansas / Wind Advisories in 2026

Wind Advisory 2, NWS Wichita, KS

March 12, 202614 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 12, 2026, 1:53 AM CDT for 14 counties in Kansas. It took effect at Mar 12, 2026, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2026, 1:53 AM CDT (06:53 UTC)
In effect from
Mar 12, 2026, 11:00 AM CDT
Expired
Mar 12, 2026, 7:00 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2288 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WWUS73 KICT 120653
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
153 AM CDT Thu Mar 12 2026

KSZ032-033-047>053-067>069-082-083-122300-
/O.NEW.KICT.WI.Y.0002.260312T1600Z-260313T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-
Including the cities of Newton, Russell, Great Bend, Rose Hill,
Augusta, Lincoln, Hutchinson, Marion, Hillsboro, Valley Center,
Peabody, McPherson, Sylvan Grove, Derby, Haysville, Cottonwood
Falls, Salina, Bel Aire, Wilson, Kingman, Wichita, Sterling,
Andover, Lyons, Strong City, El Dorado, Ellsworth, and Park City
153 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jakub
2 follow-up statements
062 
WWUS73 KICT 121851
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
Issued by National Weather Service Topeka KS
151 PM CDT Thu Mar 12 2026

KSZ032-033-047>053-067>069-082-083-130000-
/O.CON.KICT.WI.Y.0002.000000T0000Z-260313T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, and Wichita
151 PM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT through 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Through 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Small tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
135 
WWUS73 KICT 122350
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
650 PM CDT Thu Mar 12 2026

KSZ032-033-047>053-067>069-082-083-130100-
/O.EXP.KICT.WI.Y.0002.000000T0000Z-260313T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-
Including the cities of Kingman, Hutchinson, Bel Aire, Valley
Center, Salina, Russell, Strong City, Hillsboro, Sylvan Grove,
Haysville, Ellsworth, McPherson, Lincoln, Newton, Cottonwood
Falls, Lyons, Andover, Wichita, Wilson, Rose Hill, Park City,
Augusta, Peabody, Great Bend, Marion, Derby, Sterling, and El
Dorado
650 PM CDT Thu Mar 12 2026

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

While winds have decreased slightly across the area, breezy 
southwest winds are expected to persist over the next few hours with 
gusts around 30 to 40 mph possible.

$$

Cuellar

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 12, 12:37 AM CDT, 1 hour 16 minutes earlier. Its key messages:

  • Cooler temperatures and gusty northerly winds will prevail for today.
  • Very High to Extreme Fire Danger is expected for Thursday afternoon with strong southwest winds and warmer temperatures.
  • Warm and dry conditions are expected through Saturday, with another cool down and isolated precip chances for Sunday.
Area forecast discussion, Mar 12, 12:37 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1237 AM CDT Thu Mar 12 2026

.KEY MESSAGES...

- Cooler temperatures and gusty northerly winds will prevail
  for today.

- Very High to Extreme Fire Danger is expected for Thursday
  afternoon with strong southwest winds and warmer temperatures.

- Warm and dry conditions are expected through Saturday, with
  another cool down and isolated precip chances for Sunday.

&&

.DISCUSSION...
Issued at 103 PM CDT Wed Mar 11 2026

Currently, the upper level trough axis extends across the High
Plains with the surface low situated over the Great Lakes region. A
corresponding frontal boundary is draped from Michigan into the
Southern Plains. For us, much cooler air has filtered into the
region behind the front with brisk north-northwesterly winds. A few
showers still linger across far eastern Kansas with mostly cloudy
skies for south-central and southeast Kansas. As the frontal
boundary pushes eastward through the day, rain and clouds will clear
from west to east. Some sunshine is expected later this afternoon
and temperatures will reach only into the lower 50s for most. Winds
will stay breezy through the day with gusts between 30-35 mph
possible. For locations that did not see rain last night,
specifically across central Kansas, the gusty winds and dry
conditions will lead to areas of Very High Fire Danger. Though, the
cooler temperatures may help to limit fire concerns some.

For Thursday, the trough will race quickly off to the east and
strong northwesterly flow will set up over the region. Increasing
heights and strong WAA will allow for temperatures to warm into the
60s and close to 70 degrees in central Kansas. A strengthening low
pressure system in the Northern Plains will create a tight pressure
gradient against the surface high to our south. This will lead to
strong southwesterly winds areawide with gusts between 35-45 mph
during the afternoon. These conditions will lead to widespread Very
High to Extreme Fire Danger, especially across central and south-
central Kansas where a Red Flag Warning has been issued.

For Friday and Saturday, ridging will continue to build in
supporting a quiet weather pattern with a corresponding warm-up.
Temperatures on Friday will reach into the 60s for most with
temperatures on Saturday topping out in the lower to middle 70s.
Mostly clear skies and dry conditions are expected. By Sunday, a
rapidly deepening trough will dig into the Plains bringing with it
light rain and snow chances for the day Sunday. Temperatures will
fall in the wake of this system with highs on Sunday and Monday
falling below normal once again. With spring on our doorstep, these
cool downs will continue to be shorter lived and as such,
temperatures will rebound back above normal by mid next week.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1232 AM CDT Thu Mar 12 2026

VFR conditions expected over the next 24hrs, however winds will
begin to ramp up quickly over central Kansas by mid-late
morning, then expand southeast during the afternoon. Very
strong southwest winds with gusts of 40 to 50mph are expected
over central/south central Kansas from late morning through the
afternoon hours. The winds will begin to decrease around sunset.

&&

.FIRE WEATHER...
Issued at 103 PM CDT Wed Mar 11 2026

Very high fire danger will continue to affect central Kansas this
afternoon with gusty northerly winds and dry air. Thursday remains
the day of focus for dangerous fire weather conditions. Very strong
southwest winds, warm temperatures, and low RH values will create
Very High to Extreme Fire Danger across central and south-central
Kansas. Sustained southwest winds between 25 to 35 mph and gusts up
to 45 mph will impact the area. Despite recent rains across portions
of the area, the warmer temperatures and gusty winds can dry out
fuels quickly. The Fire Weather Watch has been upgraded to a Fire
Weather Warning and is in effect from noon till 8pm tomorrow. Any
fires that develop tomorrow afternoon will have the potential to
spread quickly and behave erratically.

We could see very high fire danger again for Sunday afternoon with
strong northerly winds, however that fire weather risk will
depend on the arrival time of colder air and any potential
precipitation. If the colder air moves in sooner or if
widespread showers materialize, this could lower the fire
weather risk.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 8 PM CDT this evening for
KSZ032-033-047>052-067-068-082-083-091-092.

&&

DISCUSSION...AMD
AVIATION...CDJ
FIRE WEATHER...AMD
Hazardous weather outlook, Mar 11, 11:08 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1108 PM CDT Wed Mar 11 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-130415-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1108 PM CDT Wed Mar 11 2026

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Very dangerous fire weather conditions are expected to occur on
Thursday over central and south central Kansas. A red flag warning
has been hoisted for those areas. Strong southwest winds, warmer
temperatures, and low relative humidity values will create extreme
fire danger levels during the afternoon and early evening hours.
Very high fire danger will affect locations east of the Kansas
turnpike. Avoid outdoor burning as any fire would be very difficult
to impossible to control.

Very high fire danger will be possible again for Sunday afternoon
across much of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

Nearby

Wind Advisories in Kansas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.